Opiates/Opioid are chemicals used to treat sudden and ongoing pain. Fentanyl is a drug that contains opiates.
Opioids are very addictive, this is one of the reasons why people are buying it from street dealers.
Early signs of fentanyl/opioid overdose may include:
- trouble breathing (it may sound like snoring)
- slow, shallow breathing
- cold, clammy skin
- unresponsiveness to pain or a person’s voice
The most dangerous side effect of fentanyl is that it can cause you to stop breathing, which can lead to death. If you believe you or someone else has taken fentanyl and is experiencing an overdose call 911. Start CPR right away if needed and stay with the person until EMS arrives.
The following tips can reduce the chance of harm if you choose to use...
- don’t use alone
- do test shots
- know your source and ask around
- start small amounts
- know the risk of mixing
Naloxone is a drug that can temporarily reverse an opioid overdose, so long as it is given right away and followed up by emergency medical care.
You can get a Naloxone Kit to carry with you, when using drugs. It's safe, effective, and can’t be abused – these Kits can help save lives.
To get your Naloxone Kit in Lethbridge, you can contact ARCHES for a free Nalone kit and training on how to use it.